search icon
Join IDSAJOIN IDSA >> Go to MyIDSAGO TO MYIDSA >>
  • Print
  • ShareThis
  • Text Size

A Case of Hemorrhagic Occlusive Retinal Vasculitis (HORV) Following Intraocular Injections of a Compounded Triamcinolone, Moxifloxacin, and Vancomycin Formulation

Hemorrhagic occlusive retinal vasculitis (HORV) is a rare, potentially blinding postoperative complication that has been observed in dozens of patients who have received intraocular injections of vancomycin (anti-infective) formulations toward the end of otherwise uncomplicated cataract surgeries. FDA’s has posted a Compounding Risk Alert about a case of HORV following injections of a compounded triamcinolone (steroid), moxifloxacin (anti-infective), and vancomycin formulation.

FDA’s Compounding Risk Alerts page alerts health care professionals of adverse event reports related to compounded drugs. Providing this information to health care professionals should further FDA’s goal of protecting patients from unsafe, ineffective, and poor quality compounded drugs.

FDA encourages health care professionals to report adverse events and product quality defects associated with compounded drugs to FDA’s MedWatch Adverse Event Reporting program:

| HIVMA | Contact Us

© Copyright IDSA 2017 Infectious Diseases Society of America

Full Site Mobile Site